MAUDE Adverse Event Report: INTEGRA - PRINCETON SUNDT EXTERNAL SHUNT 3MM X 4MM; N/A

INTEGRA - PRINCETON SUNDT EXTERNAL SHUNT 3MM X 4MM; N/A
Catalog Number NL8505070
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that when placing the sundt external shunt (nl8505070), the surgeon observed an issue and had to change the shunt quickly.The carotid artery was clamped at the time of the occurrence.There was no allegation of patient injury.Additional information received indicating the following: do you have more details on the issue faced? shunt was flattened.- did the issue cause any increase of surgical time equal or superior to 30 minutes)? no increased time reported as devices changed at the beginning of the procedure.How did they finalize the surgery? use of another device available in stock? >> yes - "as per risk assessment performed by our clinician team, this case is considered as reportable.Potential for death or serious injury is not remote.Flattened carotid shunt may impede or reduce blood flow to the head and brain.Therefore, potential risk for serious injury is not remote.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: the sundt external shunt (nl8505070) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - one (1) unit was received, and the reported lot number (6926448) and product catalog (nl8505070) were confirmed based on the product identification returned with the device.The shunt was visually inspected, and it was observed that the springs of the device were bent.Root case - based on the evaluation of the returned unit, the complaint is considered confirmed.Due to confirmed complaints related to kinked/bent carotid shunts, a corrective action was implemented to modify the thermoform cover to add an evacuation feature which will allow trays to expand and separate during eo sterilization process to avoid crushing/deformity of the trays.The reported fg lot 6926448 was manufactured and packaged prior to the implementation of the evacuation feature to the trays as part of the capa described above.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h11.This report is being sent to correct the aware date submitted in follow-up mdr #1.The aware date should have read 24apr2025 but was erroneously submitted as 08apr2025.
 
Event or Problem Description
N/a.

Brand Name
SUNDT EXTERNAL SHUNT 3MM X 4MM
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21708976
Report Number2648988-2025-00004
Device Sequence Number9941973
Product Code DWF
UDI-Device Identifier10381780026259
UDI-Public10381780026259
Combination Product (Y/N)N
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNL8505070
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer04/08/2025
01/30/2026
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date05/20/2025
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown